• desparte desparte
    March 20, 2011
    injectable methotrexate and stomach issues
    desparte desparte
    March 20, 2011
    can the injectable methotrexate cause stomach problems and bad acid reflus and GERD? READ MORE

FROM OUR EXPERTS

  • V
    V
    Health Guide
    March 20, 2011
    V
    V
    Health Guide
    March 20, 2011

    Hello, Desparte.  I know that you are aware that the injecable MTX is prescribed for those who cannot tolerate the oral MTX because of stomach issues.  I do not take this medication, but I know others that do.  Honestly, I don't know any of them who have stomach issues or GERD caused from the injectable MTX.  Are you taking another medication that be responsible for your stomach issues?

     

    Best Wishes,

    V

    • desparte
      March 20, 2011
      desparte
      March 20, 2011

      Hi

      thanks for the response, No i don't take anything else but enbrel and the mtx pills really did a number on my stomach, hen I started the injectable it was better. I take vitmians but nothing new and enbrel. Iti is really bad the day after I take the mtx,. I am having other isseus though too, very fatigued and really bad lower leg, shin musle cramps and aches so who knows. It has caused burning in my chest and some chest pain and just not feeling well so I am going to see the dr i ahve been getting light headed a couple times too and do have bad allergies and sinus so thought that was that, but don't want to over look soemthing. The RA doc has suggested that hte enbrel is not working like it use to and I upped the mtx from 15 to 17 but cna't take the headache and stomach ache and do take folic acid but not alot as it bothers my interstitial cyistits, Yes i am a wreck!!  I want to make sure it is nothing to od with my heart and the last coulple days my blood pressure has been high too so we will see.

      Sorry for how long this is I am a little stressed and worried.

      Thanks again,

      Becky

      READ MORE
    • V
      V
      March 20, 2011
      V
      V
      Health Guide
      March 20, 2011

      Hi, Becky,

       

      Don't worry about being a "wreck".  Most of us here are "wrecks" but we keep on fighting for a better quality of life, and beiing thankful for the good days.  I think you should see your doctor.  You may be getting a sinus infection.  I have GERD.  I take Zantac 150 for the GERD.  Many years ago a rheumatologist had me take 2400 mg a day for a year. That pretty much did my stomach in. Maybe the MTX pills you took hurt your stomach, and it may take a while for it to settle down. I hope everything turns out well for you. Hang in there.

       

      V

      READ MORE
    • Lene  Andersen
      March 25, 2011
      Lene  Andersen
      Health Guide
      March 25, 2011

      although injectable methotrexate is easier on the stomach then the pill form, it can also cause stomach related side effects. You may be able to control these by asking your doctor for prescription for a stomach medication such as Pantoloc or Nexium - most RA meds are really hard on the stomach, so many of us take these meds be able to tolerate the RA meds. As well, there are a number of things you can do yourself to help your stomach simmer down - check out my post on managing side effects for more information on that. That post also covers tricks for managing sinus problems that often accompany being immunosuppressed and which may be playing a role in your headaches and generally feeling crappy. For instance, if you have a sinus infection, it's common to feel dizzy.

       

      it may also be time for you to have a conversation with your rheumatologist about treatment options. If the Enbrel and methotrexate are not working as well as it used to be, you have the option of increasing the dose of either Enbrel or methotrexate, adding a third drug or switching to e.g., another Biologic.

       

      good luck! Please keep us posted?

      READ MORE
    • desparte
      March 25, 2011
      desparte
      March 25, 2011

      Thannks for all the replies, I have now tied prilosec, prevacid, they both cause my intersitial cystitis to flare up big time, and they called in nexium but it has the main ingredient in it that prilosec has os I doubt it will work.

      Have tried zantac and others and they all make my joints hurt more which is asymptom always something, I am about ready to give up!

       

      I am thinking about switiching to remicade, but I was told I had to taek mtx with it too so not sure what to do.

       And on top of all of this i have some sinus thing which now they wnat me on zpakc which will probalby make my somtach and chest pain from the gerd worse, oh well.

       

      Thank you all,

      Becky

      READ MORE
    • Lene  Andersen
      March 25, 2011
      Lene  Andersen
      Health Guide
      March 25, 2011

      my post on managing side effects has a number of tips on getting your stomach to behave and that my work a bit. I'd also recommend that you consult a naturopathic doctor - they're very good at helping you get your general health back on track and may be able to help you with the stomach issue, as well.

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.